Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 December 2005

Riemann Estimation for Replicated Environmental Sampling Designs

Lucio Barabesi & Marzia marcheselli

Journal of Mathematics and Statistics, Volume 1, Issue 4, pp. 291–295 · doi.org/10.3844/jmssp.2005.291.295

6,056 accesses4,488 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

In many environmental surveys the population under study is made up of biological units scattered over a planar region. A variable is considered on each unit and the target parameter generally turns out to be the population total of the variable. In order to estimate the population total, field scientists commonly replicate a suitable design on the study region. Replicated environmental designs basically rely on the selection of a set of sample points, in such a way that each sample point corresponds to a single design replicate. Frequently, the sample points are located uniformly and independently over the planar region, even if more effective strategies are actually available. The population total is subsequently estimated by using the mean of the estimates obtained in each design replicate. However, this pooled estimator may be improved by considering a suitable weighted mean - rather than the simple mean - of the estimates. Thus, we propose a Riemann estimator of the population total which is actually borrowed from the Monte Carlo integration setting. The suggested estimator displays appealing performance from both theoretical and practical perspectives.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2005 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Barabesi, L. & marcheselli, M. (2005). Riemann Estimation for Replicated Environmental Sampling Designs. Journal of Mathematics and Statistics, 1(4), 291–295. https://doi.org/10.3844/jmssp.2005.291.295

Licence
© Science Publications
Issue
Volume 1, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Riemann Estimation for Replicated Environmental Sampling DesignsJournal of Mathematics and Statistics · Volume 1, Issue 4 · pp. 291–295 · © Science PublicationsDownload